New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cassie S.
New Member


Date Joined Aug 2014
Total Posts : 1
   Posted 8/26/2014 5:03 PM (GMT -6)   
Hi folks-

I was diagnosed on April 1st (wish it was a joke!), and am currently on about a dozen various meds (which I understand can be common). As of this week, I've had to double my dosage of Plaquenil (/hydroxychloriquine) and will be raising my Methotrexate from 15mg pills to 20mg injections. I was prescribed more antibiotics last week for an upper respiratory infection, and probiotics to help balance things.

I have been sick to my stomach since Sunday (dizziness, bad headache, nausea, 'unmentionables', etc.), and have to start the MT injections tonight- does anyone have any advice on ways to ease the pain ???

Excuse the whining... but THIS BLOWS.

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 8/26/2014 10:47 PM (GMT -6)   
Hi there sorry to hear that you're not doing so well and are having a lot of pain. I'm sure I'm kinda of late on this and you've most likely taken your MTX already. However, I suggest if you've not taken it you should double check with your Rheumy.

Normally, when having infections they have you not take the MTX injection that week. Now each Rheumy is different. I was given mine when I had my foot surgery in June. However, I've never been allowed to take my MTX injections when having any sort of lung infection. I've been on MTX for years now and take it at very high doses.

I take it at a higher dose as they use it to keep my LGL Leukemia quiet as well as to treat my RA and Lupus. As far as making the pain better, that's a tough one. If your pain is being caused by inflammation prednisone works wonders. Plaquenil can take up to 6 months before it's totally working and you feel the results. Whereas, prednisone is quick and works great, but the side effects are hard.

I've had lupus for 27 years now and I've been on high dose steroids for over 14 years everyday. I've tried all the medications and I'm afraid that I still have pain on a daily basis. I do have pain medications that I take both long acting and short acting ones. I also do massage, TENS unit, stretching, light exercise when I can, try to eat a healthy diet (not too good on this one) and control the amount of stress I have.

If you can manage to do those things and allow your medications time to work you may find that your pain will decrease and before your no it you're in a quiet period with your lupus. I hope some of this helps you out.

I hope that you start feeling better really soon and good luck. Let us know how you're doing.

Hugs,
Barbara
DX- RA, Lupus, Fibro, LGL Leukemia, Obstructive & Central Sleep Apnea, Pulmonary Hypertension, Bells Palsy, Gastroparsis, Blood Clots, Glaucoma, Chronic Pericarditis & Pleurisy, Severe Anemia. Way to many medications to list.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 17, 2017 5:51 AM (GMT -6)
There are a total of 2,883,085 posts in 316,355 threads.
View Active Threads


Who's Online
This forum has 157482 registered members. Please welcome our newest member, USA Vascular Centers.
303 Guest(s), 5 Registered Member(s) are currently online.  Details
Cigafred, Psilociraptor, Lisahashope, irish4me, ljimd


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer